1. Tired_MariaUK

    Tired_MariaUK Registered User

    May 5, 2008
    18
    England
    Just wondered if anyone here have loved ones on Lorazepam? The doctor has just prescribed that for my MIL. Second day on the new meds. Just wondering what anyone else has experienced. This is suppose to alleviate agitation.
     
  2. VIB35

    VIB35 Registered User

    Oct 15, 2007
    27
    Herts
    Hi, my mother who has early onset dementia and is 64 is on lorazepam and amitriptyline (sp). It has alleviated some of her agitation and anxiety but we do find now that most of what she says makes no sense at all... we've asked the dr to reduce the lorazepam but because her mood is slightly better, they are loathed to do it. We chose, either she is very distressed with the odd lucid moment, or she is cheerier in herself but lucid moments are really few and far between... which is best? I don't know..... would be interested to hear how you get on....all the best.
     
  3. TinaT

    TinaT Registered User

    Sep 27, 2006
    7,095
    Bolton
    My husband has been on lorazepam for over 2 years now. It really has helped to control his extreme anxiety attacks. I would rather see him calmer with some side effects, than see him in the terrible states that he gets into.

    It really is pitiful to see him so terribly upset, anxious, wringing his hands and unable to keep his limbs still. When he lived at home I tried so hard to handle these attacks. I tried every ploy that I could. When he went into hospital it was the same, and now in the Nursing Home he has also had to have the drug in the mornings, afternoons and evenings. He was taken off the drug in the afternoons for some 5 months to see if he would manage but this mid day dose has had to be reinstated. Nothing can ease his pain except this drug.

    I can't tell you of definate side effects he may have as it is very hard at his stage of dementia to be able to say but he does have periods when he is not in the real world and is telling me of events which are in his imagination. As I say, I really don't know if this is the drug or whether it is the stage of dementia he has reached. I think it is the dementia as when he had the period when one dose was cut out, he still displayed the same symptoms.

    xx TinaT
     
  4. Grommit

    Grommit Registered User

    Apr 26, 2006
    2,127
    Doncaster
    My wife Jean has had her Lorazepam increased from an occasional us to an occasional non use.I only administer 1 per day and non at weekends.

    I can cope with the distress and agitation most of the the time and can usually distract her.

    The carers and the day centre staff cannot so i have to adminster a pill before she attends the day centre or before the carers arrive.

    Her agitated state declined for a couple of weeks and her night time rambings ceased. In fact,at weekends when I am at home all day, she sleeps 10 to 12 hours then nods off in the chair during the day as well.

    However, over the last couple of weeks, night time wanderings have started again and distress and agitation are clearly evident in the carers notes.

    She can be given up to 4 of these pills a day but I rather wonder as her metabolism gets used to the drug, what next?
     
  5. lesmisralbles

    lesmisralbles Account Closed

    Nov 23, 2007
    5,543
    Ron was perscribed these tablet's in January this year. 1/2 a 1mg tablet at night, increase to 1mg if needed.
    We tried then for week, they made him worse. I found that reducing his Parkinson's tablet's worked, and now he does not have (nightmares). So no more LORAZEPAM for Ron.
    Each and every one has a different tale.
    Love Barb & Ron
     
  6. Carolynlott

    Carolynlott Registered User

    Jan 1, 2007
    232
    Newcastle upon Tyne
    My experiences are the same as the others. Dad was prescribed Lorazepam and Haloperidol in January because of his aggression and distress. They have calmed him down considerably and he is being weaned off the Haloperidol. They are giving him the Lorazepam later in the evening to make him sleep because he wanders all night (doesn't seem to be working though).

    In the four months since he started the drugs, he has been in another world - it is impossible to connect with him and he hasn't a clue who anyone is, but he was totally unmanageable the way he was. Maybe this would have happened anyway without the drugs, who knows.
     
  7. Margaret W

    Margaret W Registered User

    Apr 28, 2007
    3,725
    North Derbyshire
    Hi all

    I didn't think Lorezepam was a particularly strong drug (no medical knowledge), but it could be that its effectiveness wears off in time. I believe it is addictive, but hey, does it matter?

    love to all, a useless reply, I know.

    Margaret
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.